I have been taking Norco for a few years and thought it quit working and need to change medsbut my sis takes the same so i switched out one of her pills for one of mine and hers work still but mine don't.Same pharmacy and same drug and strength.Is pharmacist giving me a fake drug or pharmacuetical company making fake pills or is the pharmacist giving me fake pills.He has an attitude?
Can the drug company or pharmacist fill medication in fake or generic norco?Sis meds work mine don't
Added 6 Jan 2010:
I use same pharmacy as family but their pain meds are the same as mine and work.My pain pill Norco 10 mg looks the same but hasn't really worked in atleast a yr.Switched out sisters pill for mine.They are supposed to be the same.Hers work mine don't.Who is ripping me and insurance company off?I need my pain pills to work
I would take the prescription back or contact the FDA and see what they can do. If you feel that the medication you've been prescribe isn't working at all the FDA will usually recall that batch of medication. Another option is that your doctor said to use a generic which some people think are less effective. I would first find out if it's a generic. If it's a generic I would tell you doctor you want the brand name. If its the brand name I would contact the FDA and report this to them as they may recall this product or the products batch. Hope this helps. Good Luck to you!
First, Norco is the generic name for Hydrocodone. Both Hydrocodone and Norco come with a mixture of aspirin, or the other non aspirin type over the counter pain pills (the kind you use for headaches, muscle pain, etc). The different strenghs on the label shows how much aspirin is in the Norco/ Hydrocodone, as well as Norco's strength. This plays an important role in the effectiveness of the Norco/Hydrocodone, as aspirin, etc, enhances Norco/Hydrocodone to make it work better. This could be part of your problem. Look on your label and you will see some slashed numbers after the name of the prescription. Mine say 10/325APAP. The first number is the strength of the Norco/Hydrocodone. The number after the slash is the strength of the Aspirin (or non aspirin). The letters (mine APAP) following is the type of aspirin in the pill. First, check this with what your sister gets. It may be different, which could be the difference between yours and hers.
Strength of the pills does make a difference as to how well your prescription works (especially the amount of aspirin). If you've already done that and they are exactly the same, you need to check with your Doctor (they have been known to give sugar pills to patients, though not much anymore), and straight out ask him if he's substituting, as yours are not working at all and sis's work just fine and you want to know why. Also,most pharmacy's don't like to take chances by substituting fakes for the prescription that is given to them to fill as I don't think they really care what anyone takes; makes no difference to them as long as they get their money, and faking causes them big trouble if caught substituting. As I said, most Doctors and pharmacies on average don't do those things, but there is always the exception (and it kind of sounds as though you just might be). It could and does happen. If you find you can't ask the Doctor that question for whatever reason, you might try going to the pharmacy and ask them to see the prescription itself. I don't think they keep the paper ones, but they do have it on their computers. Have you ever noticed what is written on your prescription? I suppose the Doctor could call them after you dropped it off and change it, but that's an awful lot of work to do to see to it that you don't have the actual pills at all. I would think he would just stop giving you anymore prescriptions for Norco/Hydrodone. That would be the easiest way to do it. Doctors are strange people though and sometimes use extraordinary means to do things. So many are now cutting back on prescriptions for Norco, because they say it is so addictive, so unless you take more than the prescription says, and you are trying to refill too soon, I would really think that your Doctor isn't doing anything (though I can't say that very strongly because I have seen it happen)you're best bet is comparing the labels exactly. If already done and you still think that they might be substituting, or something's going on, then it would be the right thing to do to try to contact the Food and Drug Administation with your worries. Try to find a place to go to on the internet to contact them. I'm sure there is something. Just to let you know, I'm a Norco user and I've been taking them for so long (several years) they don't work on me unless I take more than I'm supposed to. This is really a bad cycle to get into (I know) because you just need more and more as your body becomes used to the pills, but when you are trying to live without being crippled by pain, or at least get some relief from the pain, there is not a lot you would not to to lesson it. That's what I have done, and up until three weeks ago, when I found help and encouragement from one lady in particular, on this site, I was swallowing way to many at once and way too often (up to nine at a time and sixteen or so in a 24 hour period). I didn't know what to do, and just happened onto this site, where I asked my questions and and got the help and support I needed to cut back. It's very hard to do, because the pain is still there and I really need the relief, but one thing I have learned from this site is that it is very dangerous to take as many as I have been. Norco, by itself really doesn't harm you, but the aspirin is highly destructive if taken in high doses, too often. It causes some serious liver problems and kidneys are also affected. It is my understanding that too much also causes you to not be breathing deeply enough, and that's a serious problem to have. I've been lucky so far. My damage is limited to having a problem with clotting (I bleed to much when cut, etc), my ears ring all the time, so I have a lot of trouble trying to hear things that are said to me, or watching tv, etc, and my vision seems to have gotten worse really quickly. These problems will reverse themselves, I'm told, as long as I keep the amount I take to no more than one to two at a time, every six to eight hours. Also, I couldn't talk to my Doctor, because I knew if I did, she would cut me off completely, and I really don't want that, as I'm allergic to almost every other pain meds out there and I deal with a great amount of pain constantly, so I understand if you choose not to talk to him/her for any reason. I'm not suggesting that you're taking too many at all. I just want you to know what happened to me so you'll know I do know (at least mostly, lol) something about this. But I am not a Doctor, so I really can't tell you what to do, medically speaking. I hope that you can find a way to solve this problem. I'm still working on mine, but doing better. Though the pain is so very hard to live with, I don't want the other side effects I will have if I continue the same way I have been. But I won't stop taking them completely. My pain is too strong and if yours is too, don't quit!! I will say a prayer for you. You will be on my mind. If there is anything I can do or you just need to vent, feel free to contact me on this site, 24/7. Good luck and don't stop until you have the answers you need!! I am going to request you as a friend so you will know I'm there. Keep going. You deserve to be able to live with less pain, if there is something there to help. If Norco is it, so be it!! If nothing else, find another Doctor you can trust, and get the right prescription without wondering if it's real or not. I am beanmarie and I care!
ABSULUTLY YES !!!
IT HAS BEEN DONE TO ME ON AND OFF SINCE 2007.
NOT JUST OPIATES BUT THEY HAVE AN ALTERNATE TABLET/CAP. FOR EVERY CLASS OF ABUSED MEDICATION. I BELIEVE IT THE DRUG CO'S AND THE DEA'S IDEA. IT HAS A FORM OF THE MEDICATION IN IT BUT IS EITHER CHEMICALLY ALTERED OR HAS AN INHIBITOR IN IT !!!
HAVE BEEN IN A $1MILL.WORK COMP. BATTLE FOR YR'S, THESE DAYS ANYTHING GOES/ I HAVE HAD THINGS DONE TO ME THAT YOU WOULD NOT BELIEVE. JUST LOOK AT WHAT HAS BEEN DONE TO OUR COUNTRY. IT IS ALWAYS THE INSURANCE ALONG WITH THE FED'S. ONE DOC TOLD ME TO MY FACE "SO YOUR GOING DOWN FIGHTING' . i GUESS IT MEANS I LOOSE OR I AM DEAD. I HAVE A SPINE THAT LOOKS LIKE A TRAIN WREAK. ITS AS BAD AS IT GETS. IMPROPER CARE FOR OVER 4 YR'S.
I WILL GO DOWN FIGHTING !!!
GOOD LUCK TO YOU.
If it looks like a questionable pharmacy, or looks in disarray like a typical "pill mill" type look, and you got your medications filled at a place like that it is highly likely you may have been given the fake medication that so many of these fake pharmacy "pill mills" are getting overseas. Best thing to do is stick to a reputable well known pharmacy like a Walgreens, CVS, Walmart..etc. If you still feel something is not right with your medication, I would in fact see if you can't take your medications to someone who can test it. Look online or contact your local DEA and tell them you think your medication is fake and you need the remainder in your bottle tested. Online pharmacies are notorious for giving fake medication made to look like the real deal. If your not getting relief at all on it and your sure it isn't because you have built up a tolerance to it that is what I suggest. This is becoming a real problem across the states as well as in other countries.
- Norco Information for Consumers
- Norco Information for Healthcare Professionals (includes dosage details)
- Side Effects of Norco (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jun 2010 • 1 answer
Posted 29 Nov 2010 • 2 answers
Posted 21 Jun 2011 • 1 answer
Posted 12 Nov 2011 • 3 answers
Posted 12 Feb 2016 • 4 answers